Ramipril side effects.: I’ve been on... - British Heart Fou...

British Heart Foundation

27,424 members17,988 posts

Ramipril side effects.

Bennydog42 profile image
Bennydog42

I’ve been on 5mg Ramipril for the last three years. Generally I’ve been ok. But I have bouts of rapid heart rate, and I feel out of sorts for most of the time. My latest delivery of meds, was missing the Ramipril, so I’ve been forced to go without for three days. I’m getting a delivery of it tomorrow. I’ve been told that the time without Ramipril will not hurt me. The strange thing is, that I feel so much more like my old self. I have more energy, I don’t have the rapid heart beat from just getting out of my chair, or just moving around. My bp is no higher than normal. I feel less anxious than normal. My tinnitus is less obvious, and I feel like it’s not an effort to do the everyday things that I normally have to force myself to do.. Has anyone else experienced a general improvement from not taking Ramipril? The heart rate thing is massive for me. I normally feel so stressed and crap because of it.

6 Replies

Hi Bennydog,

Has the same effect on me, I’m on 3.75mg and was told to go up to 5 if I could handle it after originally staring on 2.5mg, needless to say I never stepped up.. I constantly feel dizzy (like being on a boat) and some days it really grinds me down..

I know it’s an important drug so needs to be taken for it’s attributes. Interesting to see it died down when you weren’t taking it.. possibly placebo effect but it’s a powerful drug and is known to knock people about!

Keep the updates coming on this 👍 I will be watching closely..

All the best

If you feel so poorly on Ramapril, have you ever asked to be tried on a different medication? I tried two separate courses of Ramapril and experienced head pain and nausea both times.

I take my ramipril at night along with my statin. I was then told that I could take them in the morning with my other meds. I did that for a while but felt terrible so changed back to taking them in the evening. Other than the dreaded cough I don't seem to have any other side effects,

I was on Ramipril for a year, then taken off it for two days before switching to Entresto. I felt so much better on those two days. Still got the cough though.

I was on ramipril for over a year, kept telling my gp I felt awful, eventually spoke to a different gp who changed me to candersartan - felt much better after a week, tinnitus less noticeable, vision better and muscle aches and pains not so bad and blood pressure now what it should be.

Thank you to everyone that have replied to my post. Another of my problems is getting feedback and help from my doctor. It takes so long to get a phone appointment. I have one booked, but it’s not until the 1st of March. 🙄 I still feel better for not taking the Ramipril. I’m staying off it for a couple more days. (I am keeping an eye on my bp) I will then restart taking Ramipril. If the general malaise returns, I’ll know that it’s the Ramipril to blame.

You may also like...